MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LOW ENERGY DC - DEFIBRILLATOR (INCLUDING PADDLES); DC-DEFIBRILLATOR, LOW-ENERGY, (INCLUDING PADDLES)

PHYSIO-CONTROL, INC. - 3015876 LOW ENERGY DC - DEFIBRILLATOR (INCLUDING PADDLES); DC-DEFIBRILLATOR, LOW-ENERGY, (INCLUDING PADDLES)
Catalog Number 11131-000045
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted stryker to report delay in the delivery of the shock during intervention on a patient.In this state the device may not be able to provide defibrillation therapy if it were needed.The patient associated with the reported event did not survive.
 
Additional Manufacturer Narrative
Stryker contacted the customer to request additional information on the patient.Stryker requests patient information necessary for regulatory compliance, strictly adhering to hipaa's privacy rule.No response has been received from the customer.Patient fields in which information is not provided were intentionally left blank.Stryker performed clinical review of the reported event and based on the current information present, it is unknown if the device use contributed to the patient outcome.Stryker continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Additional Manufacturer Narrative
A stryker service representative performed an initial evaluation of the customer¿s device and was not able to duplicate the reported issue.Proper device operation was observed through functional and performance testing.The device was subsequently returned to the customer.New clinical review was performed since the device electronic records were available for review.The keylogs and pco files indicated that a total of 9 shocks were delivered during the reported event.The longest delay between shock button press and delivery of defibrillation energy was 6 seconds.As such, the reported issue was verified.It was determined that the device was in sync mode at the time of the reported event.The lp15 operating instructions (oi) states that when in sync mode the user must press and hold the shock button on the defibrillator until the energy delivered message appears.The device keylogs showed repetitive shock button presses rather than the shock button being pressed and held as instructed in the oi.The root cause of the reported issue was determined to be due to user error.The clinical review concluded that the device did not contribute to the reported adverse event.
 
Event or Problem Description

Brand Name
LOW ENERGY DC - DEFIBRILLATOR (INCLUDING PADDLES)
Common Device Name
DC-DEFIBRILLATOR, LOW-ENERGY, (INCLUDING PADDLES)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer (Section G)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer Contact
brian blakeslee
11811 willows road ne
redmond, WA 98052
4258674000
MDR Report Key21060343
Report Number0003015876-2025-00008
Device Sequence Number21028226
Product Code LDD
UDI-Device Identifier00883873863497
UDI-Public00883873863497
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K960329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11131-000045
Device Lot Number011978
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIFEPAK(R)15 MONITOR/DEFIBRILLATOR,MKJ,(B)(6)
Outcome Attributed to Adverse Event Death;
Patient SexUnknown